Alert archive / Nebraska / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 6, 2024, 1:54 PM MDT for 4 counties in Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2024, 1:54 PM MDT (19:54 UTC)
- Expired
- Apr 6, 2024, 2:45 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Arthur County, NE, Garden County, NE, Grant County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 1:14 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2356 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
400
WUUS53 KLBF 061954
SVRLBF
NEC005-069-075-117-062045-
/O.NEW.KLBF.SV.W.0004.240406T1954Z-240406T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
254 PM CDT Sat Apr 6 2024
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Arthur County in west central Nebraska...
Southern Grant County in west central Nebraska...
East central Garden County in the Panhandle of Nebraska...
Southwestern McPherson County in west central Nebraska...
* Until 345 PM CDT/245 PM MDT/.
* At 254 PM CDT/154 PM MDT/, severe thunderstorms were located along
a line extending from 17 miles north of Lemoyne to 6 miles
southeast of Arthur to 12 miles north of Sarben, moving northwest
at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Arthur, Swan Lake, Haythorn Lake, Lena, Sand Puddin Lake, Cogill
Lake, McKeag, Calora, Jensen Lake, Green Lake, Bucktail Lake,
Bourquim Hill, Three Mile Lake, Velma, Spring Valley Lake,
Bucktail, and Flatts.
This includes the following highways...
Highway 61 between mile markers 111 and 146.
Highway 92 between mile markers 165 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4179 10212 4187 10175 4184 10144 4174 10142
4174 10141 4140 10129 4140 10186
TIME...MOT...LOC 1954Z 150DEG 31KT 4154 10183 4152 10158 4134 10132
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Brown1 follow-up statement
183
WWUS53 KLBF 062035
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
335 PM CDT Sat Apr 6 2024
NEC005-069-075-117-062045-
/O.EXP.KLBF.SV.W.0004.000000T0000Z-240406T2045Z/
Arthur NE-Grant NE-Garden NE-McPherson NE-
335 PM CDT Sat Apr 6 2024
...THE SEVERE THUNDERSTORM WARNING FOR ARTHUR...SOUTHERN GRANT...EAST
CENTRAL GARDEN AND SOUTHWESTERN MCPHERSON COUNTIES WILL EXPIRE AT 345
PM CDT/245 PM MDT/...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT/700 PM
MDT/ for the Panhandle of and west central Nebraska.
LAT...LON 4179 10212 4187 10175 4184 10144 4174 10142
4174 10141 4140 10129 4140 10186
TIME...MOT...LOC 2035Z 270DEG 31KT 4184 10206 4182 10181 4164 10155
$$
BrownWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 11:59 AM MDT, 1 hour 55 minutes earlier. Its key messages:
- *Strong winds continue today through Sunday with High Wind Warning *Thunderstorms this afternoon and evening, some may be strong to severe *Snow potential tonight into Sunday morning for western Nebraska into the northern Sandhills
Area forecast discussion, Apr 6, 11:59 AM MDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1259 PM CDT Sat Apr 6 2024 .KEY MESSAGES... *Strong winds continue today through Sunday with High Wind Warning *Thunderstorms this afternoon and evening, some may be strong to severe *Snow potential tonight into Sunday morning for western Nebraska into the northern Sandhills && .SHORT TERM /THROUGH SUNDAY NIGHT/... Issued at 410 AM CDT Sat Apr 6 2024 There continues to be a multitude of concerns in the short term forecast, strong winds today through Sunday, severe thunderstorms potential this afternoon and evening, then the changeover to snow tonight for portions of western Nebraska and the northwest Sandhills. SFC low deepens as it treks out of the Rockies into western Nebraska. As it deepens pressure gradient tightens with strongest winds on the back side of the low as winds shift from the southeast to the west northwest late Saturday into Sunday. Wind gust up to 65 mph will be possible through Sunday. Forecast soundings have all been in good consensus of mixing levels to around the 800 to 700 mb level, where wind gust around 40 to 50 kts could easily be translated down to the sfc. One thing to note is the possibility that we could see a sting jet type of scenario with a narrow corridor of very strong wind gust of greater than 65 mph on the wrap around, back side of the sfc low, across our southern forecast area. Did also introduce the mention of patchy blowing snow into the forecast as the strong winds will likely kick up some blowing dust, with the greatest potential before the wetting rains. A closed 500 mb low will situate itself over the western and central Nebraska Saturday afternoon into the evening, with an occluded front across portions of the southern Sandhills into central Nebraska, which is where the focus for potential thunderstorms to develop will be. This setup favors more of a low topped storm mode as moisture will be limited but should be sufficient in the lowest levels and CAPE values will generally be around 200 to 500 J/kg in the 0-3 km. There is the potential that the thunderstorms could develop into more of a linear mode as several CAMs continue to show with the past few runs. Models also continue to hint at a two part potential for precipitation, with the first being the strong to severe thunderstorm potential and the second "wave" of precipitation being more generally rain showers with the potential of an embedded thunderstorm. The main threat with the strong to severe thunderstorms will be hail and strong winds, although winds will already be gusty around 60 mph, could see stronger winds within thunderstorms, an isolated tornado can also not be ruled out. As for the snow potential, temperatures continue to trend cooler as there continues to be a slight southerly shift to the track of the systems, bringing in a little cooler air. Did adjust temperatures a couple degrees cooler, which in general wouldn't be significant, however western and north central Nebraska are right on the cusp of freezing temperatures, leading to either a longer changeover to all snow or the possibility of temperatures being slightly warmer and no seeing the changeover to snow, making this a challenging forecast. As a slight shift in track will bring in the cooler temperatures longer and expand across the western portion of the forecast area, and could see the potential snowfall to increase from less than an inch to several quick inches of wet snow. Probabilistic forecast have increased to a 40 to 50 percent chance or greater in seeing the potential for the changeover of snowfall as far south as Lake Mac, thus it bears watching in future forecast as the expansion of rain/snow mix to all snow may need to be extended further southward. Another impact should snowfall totals increase, would be the strong northwesterly winds in combination with snowfall, giving the potential for blowing snow impacts and reduced visibilities, so this will need to be monitored closely. && .LONG TERM /MONDAY THROUGH FRIDAY/... Issued at 410 AM CDT Sat Apr 6 2024 As the upper level low moves northeast the High Plains will see more zonal flow to start off the beginning of the week and temperatures gradually warm into the 60s. Another closed upper level low drops across the southwest CONUS pushing a disturbance across the region on Wednesday evening, with the potential for precipitation chances Wednesday night into Thursday. Then an upper level ridge builds in from the west towards the end of the week, helping to push temperatures into the 70s by Friday. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1237 PM CDT Sat Apr 6 2024 Wind and thunderstorms will be a concern this afternoon into this evening. Strong, gusty south to southeast winds will continue through the early evening. Winds shift to the west to northwest across southwest Nebraska this evening as a surface low slowly tracks northeast across western and north central Nebraska. Later tonight, showers and MVFR and local IFR ceilings are expected. These conditions will persist into Sunday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 10 PM CDT this evening for NEZ007-010- 028-029. High Wind Warning from 5 PM CDT /4 PM MDT/ this afternoon to 7 PM CDT /6 PM MDT/ Sunday for NEZ022-035>038-056>059-069>071. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Taylor
Hazardous weather outlook, Apr 6, 11:12 AM MDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1212 PM CDT Sat Apr 6 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-071715- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1212 PM CDT Sat Apr 6 2024 /1112 AM MDT Sat Apr 6 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Thunderstorms will develop this afternoon into this evening across central and western Nebraska. Isolated wind damage and large hail are the main threats. In addition, an isolated tornado or two cannot be ruled out, particularly across Lincoln into Custer counties. Outside of any thunderstorms, very strong southeasterly winds will develop east of Highway 183 this afternoon. By this evening strong winds with gusts to 60 mph will shift to west to northwesterly and spread to central and western Nebraska mainly along and south of Highway 2. Some of the strongest winds with gusts to 70 mph will be across southwest Nebraska this evening into early Sunday. There is potential for damage to trees and power lines. Power outages are possible. Driving will be very difficult especially for high profile vehicles. Snow is possible from the western sandhills into the panhandle tonight into Sunday morning. Potential accumulations and impacts are uncertain due to an expected tight gradient to accumulations. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong west to northwest winds will continue Sunday morning across southwest Nebraska then diminish in the afternoon. Snow is possible from the western sandhills into the panhandle Sunday morning. Potential accumulations and impacts are uncertain due to an expected tight gradient to accumulations. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into early this evening. Taylor
In the hours before
Special weather statement, Apr 6, 12:55 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
1255 PM MDT Sat Apr 6 2024
NEZ057-058-061930-
Perkins NE-Keith NE-
1255 PM MDT Sat Apr 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PERKINS AND
SOUTHEASTERN KEITH COUNTIES THROUGH 130 PM MDT...
At 1254 PM MDT, Doppler radar was tracking a strong thunderstorm near
Elsie, or 19 miles east of Grant, moving northwest at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ogallala, Elsie, Keystone, Roscoe, Kingsley Dam, Grainton, and
Broganville.
This includes the following highways...
Highway 61 between mile markers 82 and 96.
Interstate 80 in Nebraska between mile markers 123 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4095 10126 4082 10125 4078 10137 4115 10185
4127 10150
TIME...MOT...LOC 1854Z 148DEG 41KT 4089 10136
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BrownLocal storm report, Apr 6, 1:04 PM MDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
204 PM CDT Sat Apr 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM Non-Tstm Wnd Gst 4 SSE Bartlett 41.83N 98.52W
04/06/2024 M62 MPH Wheeler NE Public
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 12:55 PM MDT | Special Weather Statement | LBF | Keith | 35 min |
| Apr 6, 1:19 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 41 min |
| Apr 6, 1:42 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 48 min |
| Apr 6, 1:46 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 44 min |
| Apr 6, 2:09 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 21 min |
| Apr 6, 2:17 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker, McPherson | 43 min |
| Apr 6, 2:27 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Hooker, Lincoln, Logan, McPherson and 1 more | 48 min |
| Apr 6, 2:49 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Apr 6, 3:15 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Custer, Hooker, Logan and 1 more | 45 min |
| Apr 6, 3:28 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Custer, Garfield, Loup, Rock | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.